Opuscula Math. 44, no. 4 (2024), 471-503
https://doi.org/10.7494/OpMath.2024.44.4.471

 
Opuscula Mathematica

Degenerate singular parabolic problems with natural growth

Mounim El Ouardy
Youssef El Hadfi
Abdelaaziz Sbai

Abstract. In this paper, we study the existence and regularity results for nonlinear singular parabolic problems with a natural growth gradient term \[\begin{cases}\frac{\partial u}{\partial t}-\operatorname{div}((a(x,t)+u^{q})|\nabla u|^{p-2}\nabla u)+d(x,t)\frac{|\nabla u|^{p}}{u^{\gamma}}=f & \text{ in } Q,\\ u(x,t)=0 & \text{ on } \Gamma, \\ u(x,t=0)=u_{0}(x) & \text{ in } \Omega, \end{cases}\] where \(\Omega\) is a bounded open subset of \(\mathbb{R}^{N}\), \(N\gt 2\), \(Q\) is the cylinder \(\Omega \times (0,T)\), \(T\gt 0\), \(\Gamma\) the lateral surface \(\partial \Omega \times (0,T)\), \(2\leq p\lt N\), \(a(x,t)\) and \(b(x,t)\) are positive measurable bounded functions, \(q\geq 0\), \(0\leq\gamma\lt 1\), and \(f\) non-negative function belongs to the Lebesgue space \(L^{m}(Q)\) with \(m\gt 1\), and \(u_{0}\in L^{\infty}(\Omega)\) such that \[\forall\omega\subset\subset\Omega\, \exists D_{\omega}\gt 0:\, u_{0}\geq D_{\omega}\text{ in }\omega.\] More precisely, we study the interaction between the term \(u^{q}\) (\(q>0\)) and the singular lower order term \(d(x,t)|\nabla u|^{p}u^{-\gamma}\) (\(0\lt\gamma\lt 1\)) in order to get a solution to the above problem. The regularizing effect of the term \(u^q\) on the regularity of the solution and its gradient is also analyzed.

Keywords: degenerate parabolic equations, singular parabolic equations, natural growth term.

Mathematics Subject Classification: 35A25, 35B45, 35B09, 35D30, 35K65, 35K67.

Full text (pdf)

  1. M. Abdellaoui, H. Redwane, On some regularity results of parabolic problems with nonlinear perturbed terms and general data, Partial Differ. Equ. Appl. 3 (2022), Article no. 2. https://doi.org/10.1007/s42985-021-00141-4
  2. D. Arcoya, S. Barile, P.J. Martínez-Aparicio, Singular quasi-linear equations with quadratic growth in the gradient without sign condition, J. Math. Anal. Appl. 350 (2009), 401-408. https://doi.org/10.1016/j.jmaa.2008.09.073
  3. D. Arcoya, J. Carmona, T. Leonori, P.J. Martínez-Aparicio, L. Orsina, F. Petitta, Existence and nonexistence of solutions for singular quadratic quasilinear equations, J. Differential Equations 246 (2009), 4006-4042. https://doi.org/10.1016/j.jde.2009.01.016
  4. D.G. Aronson, J. Serrin, Local behaviour of solutions of quasilinear parabolic equations, Arch. Ration. Mech. Anal. 25 (1967), 81-122.
  5. A. Benkirane, B. El Haji, M. El Moumni, On the existence of solution for degenerate parabolic equations with singular terms, Pure Appl. Math. Q. 14 (2018), no. 3-4, 591-606. https://doi.org/10.4310/PAMQ.2018.v14.n3.a8
  6. L. Boccardo, L. Orsina, M.M. Porzio, Existence result for quasilinear elliptic and parabolic problems with quadratic gradients terms and sources, Adv. Calc. Var. 4 (2011), 397-419. https://doi.org/10.1515/acv.2011.006
  7. L. Boccardo, L. Moreno-Mérida, L. Orsina, A class of quasilinear Dirichlet problems with unbounded coefficients and singular quadratic lower order terms, Milan J. Math. 83 (2015), 157-176. https://doi.org/10.1007/s00032-015-0232-3
  8. M. Chipot, On some singular nonlinear problems for monotone elliptic operators, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 30 (2019), 295-316. https://doi.org/10.4171/RLM/848
  9. M. Chipot, L.M. De Cave, New techniques for solving some class of singular elliptic equations, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 29 (2018), no. 3, 487-510. https://doi.org/10.4171/RLM/818
  10. A. Dall'Aglio, L. Orsina, Nonlinear parabolic equations with natural growth conditions and \(L^1\) data, Nonlinear Anal. 27 (1996), 59-73. https://doi.org/10.1016/0362-546X(94)00363-M
  11. A. Dall'Aglio, D. Giachetti, J.P. Puel, Nonlinear parabolic equations with natural growth in general domains, Boll. Unione Mat. Ital. 3 (2005), 653-684.
  12. A. Dall'Aglio, D. Giachetti, S. de León, Nonlinear parabolic problem wit a very general quadratic gradient term, Differential Integral Equations 20 (2007), no. 4, 361-396. https://doi.org/10.57262/die/1356039459
  13. A. Dall'Aglio, L. Orsina, F. Petitta, Existence of solutions for degenerate parabolic equations with singular terms, Nonlinear Anal. 131 (2016), 273-288. https://doi.org/10.1016/j.na.2015.06.030
  14. N.A. Dao, J.I. Díaz, The extinction versus the blow-up: Global and non-global existence of solutions of source types of degenerate parabolic equations with a singular absorption, J. Differential Equations 263 (2017), no. 10, 6764-6804. https://doi.org/10.1016/j.jde.2017.07.029
  15. N.A. Dao, J.I. Díaz, Existence and uniqueness of singular solutions of \(p\)-Laplacian with absorption for Dirichlet boundary condition, Proc. Amer. Math. Soc. 145 (2017), 5235-5245.
  16. I. De Bonis, L.M. De Cave, Degenerate parabolic equations with singular lower order terms, Differential Integral Equations 27 (2014), no. 9-10, 949-976. https://doi.org/10.57262/die/1404230052
  17. I. De Bonis, D. Giachetti, Singular parabolic problems with possibly changing sign data, Discrete Contin. Dyn. Syst. Ser. B 19 (2014), no. 7, 2047-2064. https://doi.org/10.3934/dcdsb.2014.19.2047
  18. I. De Bonis, D. Giachetti, Nonnegative solutions for a class of singular parabolic problems involving \(p\)-Laplacian, Asymptot. Anal. 91 (2015), no. 2, 147-183. https://doi.org/10.3233/ASY-141257
  19. E. DiBendetto, Degenerate parabolic equations, Springer-Verlag, New York, 1993.
  20. Y. El Hadfi, A. Benkirane, A. Youssfi, Existence and regularity results for parabolic equations with degenerate coercivity, Complex Var. Elliptic Equ. 63 (2018), no. 5, 517-529. https://doi.org/10.1080/17476933.2017.1332596
  21. Y. El Hadfi, M. El Ouardy, A. Ifzarne, A. Sbai, On nonlinear parabolic equations with singular lower order term, J. Elliptic Parabol. Equ. 8 (2022), 49-75. https://doi.org/10.1007/s41808-021-00138-5
  22. M. El Ouardy, Y. El Hadfi, Some nonlinear parabolic problems with singular natural growth term, Results Math. 77 (2022), Article no. 95. https://doi.org/10.1007/s00025-022-01631-6
  23. M. El Ouardy, Y. El Hadfi, A. Ifzarne, Existence and regularity results for a singular parabolic equations with degenerate coercivity, Discrete Contin. Dyn. Syst. Ser. S 15 (2022), no. 1, 117-141. https://doi.org/10.3934/dcdss.2021012
  24. M. El Ouardy, Y. El Hadfi, A. Sbai, Existence of positive solution to nonlinear singular parabolic equations with Hardy potential, J. Pseudo-Differ. Oper. Appl. 13 (2022), Article no. 28. https://doi.org/10.1007/s11868-022-00457-8
  25. M. El Ouardy, Y. El Hadfi, A. Sbai, On the existence and regularity of solutions to singular parabolic \(p\)-Laplacian equations with absorption term, Rend. Circ. Mat. Palermo (2) 72 (2023), 4119-4147. https://doi.org/10.1007/s12215-023-00893-5
  26. D. Giachetti, F. Murat, An elliptic problem with a lower order term having singular behavior, Boll. Unione Mat. Ital. 2 (2009), 349-370.
  27. D. Giachetti, F. Petitta, S. Segura de Léon, Elliptic equations having a singular quadratic gradient term and a changin sign datum, Commun. Pure Appl. Anal. 11 (2013), 1875-1895. https://doi.org/10.3934/cpaa.2012.11.1875
  28. J.L. Lions, Quelques méthodes de résolution des problémes aux limites non linéaires, Dunod, Paris, 1969.
  29. H.B. Keller, D.S. Choen, Some positone problems suggested by nonlinear heat generation, J. Math. Mech. 16 (1967), 1361-1376.
  30. M. Magliocca, Existence results for a Cauchy-Dirichlet parabolic problem with a repulsive gradient term, Nonlinear Anal. 166 (2018), 102-143. https://doi.org/10.1016/j.na.2017.09.012
  31. M. Magliocca, F. Oliva, On some parabolic equations involving superlinear singular gradient terms, J. Evol. Equ. 21 (2021), 2547-2590. https://doi.org/10.1007/s00028-021-00695-1
  32. P.J. Martínez-Aparicio, Singular Dirichlet problems with quadratic gradient, Bol. Uni. Mat. Ital. 2 (2009), no. 3, 559-574.
  33. P.J. Martínez-Aparicio, F. Petitta, Parabolic equations with nonlinear singularities, Nonlinear Anal. 74 (2011), 114-131. https://doi.org/10.1016/j.na.2010.08.023
  34. A. Nachman, A. Callegari, A nonlinear singular boundary value problem in the theory of pseudoplastic fluids, SIAM J. Appl. Math. 38 (1980), 275-281. https://doi.org/10.1137/0138024
  35. F. Oliva, F. Petitta, A nonlinear parabolic problem with singular terms and nonregular data, Nonlinear Anal. 194 (2019), 111472. https://doi.org/https://doi.org/10.1016/j.na.2019.02.025
  36. A. Porretta, Existence results for nonlinear parabolic equations via strong convergence of truncations, Ann. Mat. Pura Appl. (4) 177 (1999), 143-172. https://doi.org/10.1007/BF02505907
  37. A. Sbai, Y. El Hadfi, Regularizing effect of absorption terms in singular and degenerate elliptic problems, arXiv:2008.03597, (2020).
  38. A. Sbai, Y. El Hadfi, Degenerate elliptic problem with a singular nonlinearity, Complex Var. Elliptic Equ. 68 (2023), 701-718. https://doi.org/10.1080/17476933.2021.2014458
  39. A. Sbai, Y. El Hadfi, M. El Ouardy, Singular elliptic problem involving a Hardy potential and lower order term, Asymptot. Anal. 134 (2023), no. 1-2, 213-225. https://doi.org/10.3233/ASY-231832
  40. A. Sbai, Y. El Hadfi, S. Zeng, Nonlinear singular elliptic equations of \(p\)-Laplace type with superlinear growth in the gradient, Mediterr. J. Math. 20 (2023), Article no. 32. https://doi.org/10.1007/s00009-022-02244-7
  41. J. Simon, Compact sets in the space \(L^{p}(0,T;B)\), Ann. Mat. Pura Appl. (4) 146 (1987), 65-96. https://doi.org/10.1007/BF01762360
  42. R. Souilah, Existence and regularity results for some elliptic equations with degenerate coercivity and singular quadratic lower-order terms, Mediterr. J. Math. 16 (2019), Article no. 87. https://doi.org/10.1007/s00009-019-1360-8
  43. A. Youssfi, A. Benkirane, Y. El Hadfi, On bounded solutions for nonlinear parabolic equations with degenerate coercivity, Mediterr. J. Math. 13 (2016), 3029-3040. https://doi.org/10.1007/s00009-015-0670-8
  44. Y. Wang, M. Wang, Solution to nonlinear elliptic equations with a gradient, Acta Math. Sci. 35B (2015), no. 5, 1023-1036. https://doi.org/10.1016/S0252-9602(15)30036-9
  • Mounim El Ouardy (corresponding author)
  • ORCID iD https://orcid.org/0000-0001-9742-0754
  • Sultan Moulay Slimane University, National School of Applied Sciences Khouribga, BP 77 Bd Beni Amir, Khouribga 25000, Morocco
  • Communicated by J.I. Díaz.
  • Received: 2023-05-07.
  • Revised: 2023-11-22.
  • Accepted: 2024-01-08.
  • Published online: 2024-04-29.
Opuscula Mathematica - cover

Cite this article as:
Mounim El Ouardy, Youssef El Hadfi, Abdelaaziz Sbai, Degenerate singular parabolic problems with natural growth, Opuscula Math. 44, no. 4 (2024), 471-503, https://doi.org/10.7494/OpMath.2024.44.4.471

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

We advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.